Inform, inform and report back to. This is the main premise for betting experts consulted in connection with the photosensitizing drug, which proliferates in spring and summer in patients taking certain medications and suffer adverse reactions in the skin after sun exposure.
” Avoid photosensitizing through greater communication with patients in pharmacies, sometimes by haste can escape the pharmaceutical advice , ” says Natalia Verez Cotelo, Berbés member of the Group for Research and Teaching in Pharmaceutical Care COF of Pontevedra . In his experience, one of the most common situations in the photosensitizing drug is that treatments are started in autumn or winter, in the months of less sun exposure without problems arise; however, with the arrival of spring and summer it is when adverse reactions occur.
- Drug photosensitivity can occur at any time of year
However, ” the photosensitivity of drugs can occur at any time of year and it is recommended sunscreen applied during all seasons and not just exclusively in the spring and summer, where increased sun exposure occurs , ” adds Beatriz Martin Ballesteros, the Drug Information Center (MIC) of COF of Zamora . According to Martin Ballesteros, these effects tend to occur more often in the elderly.
This expert warns that no more sensitive drugs other but the degree of severity of lesions depends on the level of sun exposure to which the patient has undergone, the amount of ingested dose, besides the phototype of the individual and the degree vulnerability.
This work of patient information, pictographic warnings packaging of medicines are very useful . ” They are a very important measure to attract the attention of the patient, make him aware of the risk and invite you to take precautions and necessary measures to avoid risk, but they should always be accompanied by counseling and pharmaceutical advice , ” notes Maria Luisa Martin Calvo, professor of Pharmacology at the Faculty of Pharmacy of the University of Salamanca . An important measure highlighting, besides avoiding direct sunlight in the middle of the day, the photosensitizing drugs advised to take at the end of the day, such that the peak plasma concentration of the photosensitizing agent match overnight. Yes, qualifies, this advice can be given ” as long as feasible and does not contradict the treatment regimen prescribed by the physician.”
REACTION TO DO
If the reaction occurs, the advice should focus to control symptoms (apply cold wet compresses, topical corticosteroids and oral anti – inflammatory drugs) and the possible removal of the agent that caused the reaction. This may be advised directly to the pharmacy if it is a case of self – medication or a drug indicated by the pharmaceutical itself. Instead, we must refer the doctor if the medication has been prescribed by a doctor, says Martin Calvo.
To find out what drugs can p are rovocar these reactions after sun exposure, there are several listings, including the Spanish Society of Hospital Pharmacy (SEFH) , which brings together, although the most common is that computer systems pharmacies have systems alert onto the dispensing drugs associated with a problem in administration, pointing Inma Vinue, Huesca attached pharmacy.
VERSUS PHOTOTOXICITY Photoallergy
Now, what is the same phototoxicity photoallergy? Experts point out that, although two types of photosensitivity are different things. Thus “phototoxic reaction is characterized by a high incidence, response to the first sun exposure, appearance time between 30 minutes and several hours after taking sun without period prior incubation, causing serious injury and often exhibit subsequent pigmentation” explains Verez Cotelo.
Photoallergic reaction in the incidence is low, has a period of incubation before the injury , usually no later pigmentation and has a period delayed onset of symptoms between 1 and 14 days. To better recognize the difference and a visual form, Vinue added when a phototoxic dermatitis occurs, lesions resemble a exaggerated sunburn, and are restricted to the area of exposed skin. In contrast, photoallergy lesions resemble an allergic contact dermatitis.